MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER
Catalog Number US35130512
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Device-Device Incompatibility (2919); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 03/2027) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the calcified lesion, the pta balloon allegedly got stuck in the sheath.It was further reported that the balloon was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: received one ultrascore 035 device for evaluation.During visual evaluation, an unknown brand sheath was loaded onto the balloon.Bunching was noted to the distal end of the sheath and to the distal end of the balloon.On functional testing, an attempt was made to retrieve the unknown sheath from the balloon, but it was unsuccessful as heavy resistance was felt.Further, the sheath was pulled proximally on the device to expose the balloon beneath.Bunching of the distal end of the balloon material was noted and a bent was noted on the distal tip.Further, the catheter appeared to be stretched, and slight tearing was noted to the scoring wire exit location on the catheter.The balloon was able to be inflated and deflated without issue.No further testing performed.Therefore, the investigation is confirmed for the reported sheath removal difficulty as the device was returned loaded on an unknown sheath and attempts to remove it was difficult but was successfully removed.The investigation is confirmed for the identified material deformation, stretched and material split, cut or torn as bunching noted on the balloon and distal tip appeared to be bent, the catheter appeared to be stretched, and slight tearing was noted to the scoring wire on the catheter.However, the investigation is inconclusive for the reported guidewire removal difficulty as no functional testing performed.A definitive root cause for the reported guidewire and sheath removal difficulty and identified material deformation, stretched, material split, cut or torn could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the calcified lesion, the pta balloon allegedly got stuck in the sheath.It was further reported that the balloon got stuck in the guidewire.Reportedly, the sheath needed to be removed with the balloon stuck inside.There was no reported patient injury.

Brand Name
ULTRASCORE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20115636
Report Number2020394-2024-01318
Device Sequence Number7203125
Product Code PNO
UDI-Device Identifier00801741116780
UDI-Public(01)00801741116780(17)270328(10)GFJN2011
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS35130512
Device Lot NumberGFJN2011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date09/01/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown